×

zbMATH — the first resource for mathematics

Solving spline-collocation approximations to nonlinear two-point boundary-value problems by a homotopy method. (English) Zbl 0635.65099
A spline-collocation approximation to a class of nonlinear two-point boundary-value problems is considered. The resulting system of nonlinear equations is solved by a Chow-Yorke homotopy method. It could be shown that the algorithm is globally convergent. For the example of a fluid- dynamics boundary-value problem numerical results obtained with the software package HOMPACK are reported.
Reviewer: W.Zulehner

MSC:
65L10 Numerical solution of boundary value problems involving ordinary differential equations
65H10 Numerical computation of solutions to systems of equations
34B15 Nonlinear boundary value problems for ordinary differential equations
Software:
COLSYS; minpack; PITCON
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Allgower, E.; Georg, K., Simplicial and continuation methods for approximating fixed points, SIAM rev., 22, 28-85, (1980) · Zbl 0432.65027
[2] Ascher, U., Solving boundary-value problems with a spline-collocation code, J. comput. phys., 34, 401, (1980) · Zbl 0439.65067
[3] Ascher, U.; Christiansen, J.; Russell, R.D., Collocation software for boundary-value odes, ACM trans. math. software, 7, 209-222, (1981) · Zbl 0455.65067
[4] Ascher, U.; Christiansen, J.; Russell, R.D., Algorithm 569. COLSYS: collocation software for boundary-value odes, ACM trans. math. software, 7, 223, (1981)
[5] Boggs, P., The solution of nonlinear systems of equations by A-stable integration techniques, SIAM J. numer. anal., 8, 767-785, (1971) · Zbl 0209.47002
[6] Businger, P.; Golub, G.G., Linear least squares solutions by Householder transformations, Numer. math., 7, 269-276, (1965) · Zbl 0142.11503
[7] Davis, M.E.; Fairweather, G., On the use of spline collocation for boundary-value problems arising in chemical engineering, Comput. methods appl. mech. engrg., 28, 179-189, (1981)
[8] deBoor, C., A practical guide to splines, (1978), Springer New York
[9] Eaves, B.C.; Saigal, R., Homotopies for computation of fixed points on unbounded regions, Math. programming, 3, 225-237, (1972) · Zbl 0258.65060
[10] Fiedler, M.; Pták, V., On matrices with non-positive off-diagonal elements and positive principal minors, Czechoslovak. math. J., 12, 382-400, (1962) · Zbl 0131.24806
[11] Georg, K., Private communication, (1981)
[12] Keller, H.B., Numerical solution of two-point boundary value problems, (1976), SIAM Philadelphia
[13] Keller, H.B., Numerical solution of bifurcation and nonlinear eigenvalue problems, Applications of bifurcation theory, (1977), Academic New York · Zbl 0581.65043
[14] Klopfenstein, R.W., Zeros of nonlinear functions, J. assoc. comput. mech., 8, 336-373, (1961) · Zbl 0099.10901
[15] Kubicek, M., Dependence of solutions of nonlinear systems on a parameter, ACM trans. math. software, 2, 98-107, (1976) · Zbl 0317.65019
[16] R. Mejia, A path following algorithm for partitioned nonlinear systems of equations, manuscript.
[17] Menzel, R.; Schwetlick, H., Zur Lösung parameterabhängiger nichtlinearer gleichungen mit singulären Jacobi-matrizen, Numer. math., 30, 65-79, (1978) · Zbl 0425.65032
[18] Meyer, G., On solving nonlinear equations with a one-parameter operator embedding, SIAM J. numer. anal., 5, 739-752, (1968) · Zbl 0182.48701
[19] Moré, J.J.; Garbow, B.S.; Hillstrom, K.E., User guide for {\scminpack}-1, (1980), Argonne National Lab Argonne, Ill, ANL-80-74
[20] A.P. Morgan, A transformation to avoid solutions at infinity for polynomial systems, Appl. Math. Comput., to appear. · Zbl 0597.65045
[21] A.P. Morgan, A homotopy for solving polynomial systems, Appl. Math. Comput., to appear. · Zbl 0597.65046
[22] Rheinboldt, W.C.; Burkardt, J.V., Algorithm 596: A program for a locally parameterized continuation process, ACM trans. math. software, 9, 236-241, (1983)
[23] Saigal, R.; Todd, M.J., Efficient acceleration techniques for fixed point algorithms, SIAM J. numer. anal., 15, 997-1007, (1978) · Zbl 0396.65022
[24] Scott, M.R.; Watts, H.A., A systematized collection of codes for solving two-point boundary-value problems, () · Zbl 0453.65053
[25] Scott, M.R.; Watts, H.A., {\scsuport}—a computer code for two-point boundary value problems via orthonormalization, SIAM J. numer. anal., 14, 40-70, (1977)
[26] Shampine, L.F.; Gordon, M.K., Computer solution of ordinary differential equations: the initial value problem, (1975), Freeman San Francisco · Zbl 0347.65001
[27] Wang, C.Y.; Watson, L.T., Squeezing of a viscous fluid between elliptic plates, Appl. sci. res., 35, 195-207, (1979) · Zbl 0414.76025
[28] Wang, C.Y.; Watson, L.T., Viscous flow between rotating discs with injection on the porous disc, Z. angew. math. phys., 30, 773-787, (1979) · Zbl 0426.76032
[29] Watson, L.T., Numerical study of porous channel flow in a rotating system by a homotopy method, J. comput. appl. math., 7, 21-26, (1981) · Zbl 0452.76025
[30] Watson, L.T.; Li, T.Y.; Wang, C.Y., Fluid dynamics of the elliptic porous slider, J. appl. mech., 45, 435-436, (1978)
[31] Watson, L.T.; Wang, C.Y., Deceleration of a rotating disc in a viscous fluid, Phys. fluids, 22, 2267-2269, (1979) · Zbl 0418.76024
[32] Watson, L.T.; Yang, W.H., Optimal design by a homotopy method, Applicable anal., 10, 275-284, (1980) · Zbl 0448.73083
[33] Watson, L.T., Computational experience with the Chow-Yorke algorithm, Math. programming, 19, 92-101, (1980) · Zbl 0436.90096
[34] Watson, L.T.; Fenner, D., Chow-Yorke algorithm for fixed points of zeros of C2 maps, ACM trans. math. software, 6, 252-260, (1980) · Zbl 0445.65033
[35] Watson, L.T., A globally convergent algorithm for computing fixed points of C2 maps, Appl. math. comput., 5, 297-311, (1979) · Zbl 0445.65032
[36] Watson, L.T., Solving the nonlinear complementarity problem by a homotopy method, SIAM J. control optim., 17, 36-46, (1979) · Zbl 0407.90083
[37] Watson, L.T., An algorithm that is globally convergent with probability one for a class of nonlinear two-point boundary value problems, SIAM J. numer. anal., 16, 394-401, (1979) · Zbl 0438.65069
[38] Watson, L.T., Solving finite difference approximations to nonlinear two-point boundary value problems by a homotopy method, SIAM J. sci. statist. comput., 1, 467-480, (1980) · Zbl 0456.65025
[39] Watson, L.T., Engineering applications of the Chow-Yorke algorithm, Appl. math. comput., 9, 111-133, (1981) · Zbl 0481.65029
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.